Ask The Doctor > Questions & Answers > Nausea, rarely Vomiting, After taking Dilantin

Nausea, rarely Vomiting, After taking Dilantin

Patient: For about 1 month now i have been feeling very nauseaus off and on, sometimes all day. I have absolutely no appetite which i know makes it worse. when i go to eat i gag on my food. i have had severe headaches with this, but they tended to be worse before the nausea started. before the real nausea began, i would feel kinda nauseous but it was more like the feeling of throwing up without the nausea. i have severe nervousness inside but very fatigue i’m guess from lack of appetite. dizzy feeling, muscle twinges, funny eye movement. Just a feeling inside that something is out of wack. I have seizures and take meds to control them. due to cost i was put on dilantin 100mg 3x daily about 3 mths ago.

 

 

Doctor: I do understand that the feeling of nausea is very uncomfortable. Though the causes of nausea can be many, you’ve mentio ned that you are on Dilantin for your seizures. Dilantin has many side-effects and I think that your symptoms may be related to Dilantin.Dilantin is known to cause nausea & vomiting, nystagmus (rapid horizontal eye movements), imbalance during movements, anemia and gum bleeding. I would advise to get your dilantin levels checked and adjust the dosage with your doctor. I hope this information is of help, take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment